I am in my fourth week of isotretinoin treatment and think that the amount of facial hair I have has increased especially leading from my sideburns to my cheeks. The hair is blonde and not particularly noticable but I sm very worried that it could get worse or perist once I finish my treatment.
Can Oral Isotretinoin Increase Facial Hair in Women?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Accutane can rarely increase facial hair
The only report of this in the literature is a case of a woman who took isotretinoin and it unmasked an underlying PCOS (polycystic ovary syndrome), which included features of increased facial hair and insulin resistance. Her symptoms resolved after finishing the isotretinoin. You should report this to your dermatologist and/or obgyn in the event that you have such a hormonal issues causing the hair growth. In the meantime, be careful not to wax or use extreme measures to remove the hair while on isotretinoin, because it may result in scarring or skin discoloration. Also, your dermatologist can prescribe you a topical medicine called Vaniqa to help shrink the hairs until you finish the Accutane.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.